# SDR 2009FA0000223

- Difficulty date: March 1, 2009
- Submitted: March 12, 2009
- Operation: General aviation
- System (JASC): 2910 · Hydraulic System, Main
- Part: Fitting
- Part number: AN9161D
- Condition: Defective
- Location: Hydraulic Sys
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

FOUND THESE FITTINGS AN-916 1D TO BE DEFECTIVE.  THE FITTINGS WERE BEING USED ON A HYDR SYS WITH A LOW PRESSURE OF 1,100 PSI.  WHEN ASSEMBLED ORIGINALLY THE FITTINGS WERE ASSEMBLED WITH A LIGHT COAT OF FUEL LUBE.  WHEN FOUND TO LEAK, THE FITTING ASSY WAS REMOVED, TIGHTENED AND REASSEMBLED.  ONCE AGAIN, WE HAD A LEAK.  STATED TIGHTENING EACH FITTING OF A RUGN AND THEN PLACED ON A HAND PUMP HYD MULE.  EACH TIME IT LEAKED.  HAD (1) SPARE SET OF FITTINGS, MADE UP THE SAME ASSY AGAIN AND THIS TIME BEGAN TO GO PAST WHAT WAS CONSIDERED A REASONABLE AMOUNT OF TORQUE FOR THE ASSY.  USING THE SAME PROCEDURE OF TIGHTENING THE FITTING A TURN AND PUTTING IT BACK ON THE MULE.  EACH TIME FLUID STARTED COMING OUT AROUND BOTH SIDES OF THE FITTING AT LESS THAN 200 PSI.  BOTH ASSYS WERE MADE USING THE AN-9161D WITH A AN8164D ON ONE SIDE AND AN AN8254D ON THE OTHER.  THESE WERE INSTALLED ON THE PLANE WHEN LEAKS WERE DISCOVERED.  THE OTHER ASSY WAS MADE UP OF THE SPARE THAT WAS ORDERED USING THE SAME PARTS AS THE FIRST ASSY.  ALL 3 FITTING LEAK AROUND BOTH SIDES OF THE AN916-1D.  THE LAST FITTING ASSEMBLED WAS OVER TIGHTENED TO SEE IF LEAK WOULD STOP.  RAN OUT OF MALE THREADS BEFORE LEAK WOULD STOP.  SEEMS LIKE THE PIPE THREAD TAP WAS RUN TOO FAR INTO THE FITTING DURING THE MFG PROCESS OR THERE IS NOT ENOUGH TAPER ON THE THREAD.  HAVE LABELED THE FITTINGS 1-3.  NR 1 IS THE FITTING ORIGINALLY INSTALLED ON THE PLANE WITH THE AN 816-4D.  NR 2 IS THE ONE THAT WAS INSTALLED ON THE PLANE IN A LOWER PRESSURE AREA.  NR 3 IS THE ONE ASSEMBLED AFTER AND KEPT TIGHTENING AND TESTING.  NR 3 IS THE ONE THAT THE MALE THREADS WERE COMPLETELY RUN INTO ON BOTH ENDS.  WAS UNABLE TO REMOVE THE AN-816-4D FROM THE NR 3.  DISTRIBUTOR WHO SUPPLIED PARTS INFORMED MECH THAT HAD RECALLED PARTS FROM LOT NR THAT WAS TRYING TO BE PUT ON ACFT.  LOT NR ON BAG.  (K)
